I have used the “cover-up” product, Toppik, for a couple of years with pretty good results. I have recently read — albeit online, so of course I am quite guarded in my reaction — that there is aluminum in this keratin fiber product which may actually clog pores and cause or speed up hair loss/miniaturization. While I have continued to thin in the front and temples where I use the product, I atrributed that to the progress of MPB, not this product. Do you have thoughts on this? Do you ever suggest these types of products, of course, in conjunction with other treatments (HT, finasteride, etc)?
Also, can one use a product like Toppik in the recipient and donor areas after an HT to camouflage the scabbing/markings until healing — particularly in FUE procedures?
Dr, thanks for providing this service. You are setting yourself far apart with this type of service to those with hair loss issues.
I also welcome other readers to post their thoughts if they have used Toppik or other similar products. Thank you.
Topical “cover-up” products like Toppik or DermMatch do not cause hair loss, nor would it cause an increase in loss. Male pattern hair loss is from genes. You’re using these products so it’s likely you’ve got genetic hair loss… and that loss is progressing.
Some patients use Toppik or DermMatch after a hair transplant surgery to cover the scabs during the healing process. When removing it, you must not scrub the scalp harshly or you can pull out your existing hair. You can use either of them in conjunction with finasteride.
If any reader would like to contribute information about personal experiences with these camoflauging agents, please feel free to post a comment…